I am on Arimidex - 4th year - and had trigger finger about 2 years ago. It was painful and in the thumb. Went to GP who recommended steroid injections which I did not fancy and felt it was a side effect of Arimidex. Thankfully it corrected itself shortly after that and no more trigger finger since. Just terribly painful feet and walk like a 90 year old lady but am 60 on Saturday. Did not think back in 2008 that I would still be here.
Hi ladies I did recently start another thread 'is Arimidex causing trigger thumb'? I have been suffering with both my thumbs and to the extent that I will be having an op on my right hand in a couple of weeks. GP and rheumatologist both say that it is very common and it happens a lot to ladies our age but also that it could be the Arimidex. I have had both thumbs injected and whilst the left one has improved greatly the right one has not. I have read the Arimidex contraindications and it does state there that it could be a SE. Having said all the above, I am sure mine started almost immediately after starting Arimidex, therefore I am not so sure whethter to blame the medicine or not. Whilst it is unbearably painful, I do not wish to stop taking the preventatives. Adi
That's right, timetraveller: easy to say it when you're not taking the drug. The story of my life with doctors for the past four years. All this stuff about 'anti-hormone tablets are much easier to take than chemo' and 'we don't tell you about side effects in advance because not everyone gets them' and then 'it's your age/weight - it definitely isn't the tablets/chemo'. My gyn immediately says when I mention something, 'no, I don't believe that' - he never pauses to say 'Maybe - let me ask a colleague'. I tried to get some psychotherapy so I could complain about doctors once a week, but it was all booked up. And these side effects are the ones that interfere with me earning a living!
Yes, I developed it a short time (along with terrible bone/muscle pain that lots of us complain of)after starting letrozole. Had it in middle and ring finger on right hand and to lesser extent on left hand, same fingers. The breast consultant was dismissive,said there was no evidence that letrozole gave any side effects. Easy to say when you're not taking the drug, isn't it. My GP thought it very likely was letrozole as I'd never had anything like that before, refered me to hand specialist. He was sympathetic but looked at me as if I was off my head when I asked if it might be letrozole related - not too sure he knew what letrozole does - but did give me steroid injection which helped a lot although I wasn't sure was completely successful. I stopped taking letrozole after a few more months and all pain and remaining traces of trigger finger disappeared, not returned.
It can't be proved. I believe I read that the incidence in people who don't take Arimidex is 2.5%, and in those who do 5%. My doctor certainly said 'Normal at your age', but no one in my family has it and it stopped after I changed back to Tamoxifen, so I think in my case it was a side effect.
The official leaflet in German definitely says trigger finger (schnellender Finger) is a possible side effect, called occasional (1 to 10 people in 1,000). Can't find this on the AstraZeneca UK website.
But if the cortisone injection worked long term for you, it's not a problem.
I have had trigger finger which was 'cured' by a cortisone injection. This was a year ago and so far no more problems with that finger though I have had it occasionally with another one.
I had never heard that this was a possible SE of Arimidex. I have had hot flushes &night sweats but no joint pains other than those I had pre BC, with arthritis and I really don't think there is any connection with Arimidex- in my case anyway.
I have 2 friends who have also had trigger finger- one was so bad that she had to have the op. Neither friend has had BC or taken Arimidex.
I have been on Arimidex and generic equivalent for just over 2 years and have had problems with trigger finger in my little finger off and on. I don't have a lot of pain but it does tend to stick in a bent position every now and them and clicks back. I have mentioned it to my GP and oncolgist but they seem disinterested. I must admit that it is a nuisance form time to time especially when I'm sewing.
I think I've written this before. I had it under Arimidex, then changed back to Tamoxifen and it went again.
Gynaecologist said it wasn't...orthopaedic doctor said it was, gave me a cortisone injection which took away the pain but it came back after some weeks - this was when I decided to go back to Tamoxifen. He also explained the operation, which is simple and effective, but I didn't have it! What's more, I had it in both thumbs and two fingers eventually.
I have met someone who had it under Arimidex, kept taking AIs and it went away of its own accord.
I think it was actually listed as a possible SE in the packet and the manufacturer acknowledges it.
Now I have gone to Exemestane, and if I have the problem again I may go back to Tamoxifen. Only a year and a half to go! Good luck with yours.
due to AI's. A lot of doctors say it is not down to the drugs but there is so much anecdotal evidence now I don't see how then can ignore it. Mine has got slight better but it still hurts to bend my